MAUDE Adverse Event Report: AESCULAP AG AS UNIVATION XF TIBIA CEMENTED T4 LM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

AESCULAP AG AS UNIVATION XF TIBIA CEMENTED T4 LM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number NO165Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap inc.That a univation x unicondylar knee arthroplasty system was implanted during a primary surgery performed on an unknown date.According to the complainant, the patient underwent a revision surgery 1468 days after the primary surgery due to implant loosening.The device was not available to be returned to the manufacturer for evaluation.The surgeon provided additional information which revealed the following cement technique: "cement holes were drilled in both femur and tibia.Cement was applied with finger pressure to the bone and to the components.Tibial component impacted and excess cement cleared.Femoral component impacted and excess cement cleared.Trial surface was placed and knee brought into extension with tongue depressor for pressurization.Cement allowed to cure prior to placing final poly." no known patient complications following the revision surgery.The adverse event / malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2020-00997 ((b)(4)) involved components : nl473-univation f meniscal comp.T4 rm/lm 7mm-51976008.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.The univation devices were affected in a recall initiated recently.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2020-00997 ((b)(4)- no187z).Involved components: nl473-univation f meniscal comp.T4 rm/lm 7mm-51976008.

Brand Name
AS UNIVATION XF TIBIA CEMENTED T4 LM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11253409
Report Number9610612-2020-00986
Device Sequence Number19610667
Product Code HRY
UDI-Device Identifier04046964053764
UDI-Public4046964053764
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K131167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberNO165Z
Device Catalogue NumberNO165Z
Device Lot Number52108119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NL473-51976008.; NL473-51976008.
Outcome Attributed to Adverse Event Required Intervention;